Flash Flood, Venango
- When
- June 10, 4:00 PM EST to 5:00 PM EST
- Where
- Venango County, 5 mi E of Oil City
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.433, -79.617
Several roads flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 10, 1:45 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 245 PM EDT FRI JUN 10 2005 .SHORT TERM (TONIGHT AND SATURDAY)...SCT TSTMS DURING THE AFTN AND EVENING. HEAVY DOWNPOURS A GOOD BET WITH STORMS DUE TO SLOW MOVEMENT AND TDS RUNNING IN THE UPPER 60S TO LOWER 70S. CONVECTION DIMINISHING LATER THIS EVENING AS WE LOSE DAYTIME HEATING. SCT BR AND HZ LATE AT NIGHT TOWARD DAYBREAK AND DURING THE EARLY MORNING HOURS. SCT SLOW MOVING TSTMS DURING MAX HEATING. H5 WINDS ONLY SOUTHWEST AROUND 10 KTS. && .LONG TERM(SATURDAY NIGHT THROUGH FRIDAY)... ON THE PERIPHERY OF THE UPPER RIDGE THROUGH WEEKEND WITH REMNANTS OF ARLENE LOOKING TO MOVE INTO OH VALLEY BY LATER SUNDAY AND MONDAY. EXPECT MORE IN THE WAY OF AFTERNOON THUNDERSTORMS WITH CONTINUED WARM CONDITIONS SUNDAY THEN HEAVY RAIN EVENT MAY BE IN THE OFFING INTO MONDAY WITH EXACT PLACEMENT OF WHAT IS LEFT OF ARLENE AND TROPICAL MOISTURE STILL NOT CERTAIN. THIS WILL BE FOLLOWED BY DEEP UPPER SYSTEM MOVING ACROSS LAKES BY WED-THU BRINGING MUCH COOLER TEMPS LATE IN THE PERIOD AND A CONTINUED CHC OF SHOWERS AND STORMS. && .AVIATION... SUMMERTIME WEATHER CONTINUES WITH SCT TSTMS DEVELOPING DURING THE AFTN AND CONTINUING INTO THE EVENING HOURS. LIGHT WINDS ALOFT SO ANY STORMS THAT DEVELOPE WILL BE SLOW MOVERS. GENERALLY VFR CONDITIONS OUTSIDE OF SHOWERS AND TSTMS. IFR CONDITIONS IN AND NEAR TSTMS. HEIGHT OF TSTM ACTIVITY IS FROM MID TO LATE AFTN AND INTO THE EVENING HOURS. LIGHT SOUTHWEST WINDS OF 10 KTS OR LESS FROM THE SOUTHWEST DURING THE DAY. L/V WINDS AT NIGHT. SOME SCT MVFR VSBYS TOWARD DAYBREAK IN BR OR HZ. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 511 AM EDT FRI JUN 10 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-101100- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 511 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
154 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL SHARON 41.23N 80.50W
06/10/2005 0.88 INCH MERCER PA EMERGENCY MNGR
&&
RESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT FRI JUN 10 2005 PAZ008-102030- VENANGO PA- 350 PM EDT FRI JUN 10 2005 ...THUNDERSTORMS... STRONG THUNDERSTORMS MOVING THROUGH NORTHEAST VENANGO COUNTY... AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER EAST SHAMBURG...OR ABOUT 6 MILES NORTHEAST OF OIL CREEK STATE PARK....MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BREEDTOWN...EAST SHAMBURG...PITHOLE CITY AND SHAMBURG. THESE STORMS WILL CONTAIN VERY HEAVY DOWNPOURS...HAIL...FREQUENT LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH. KEEP AN EYE ON LOCAL STREAMS AS THESE STORMS HAVE A HISTORY OF PRODUCING RAINFALL CAPABLE OF CAUSING FLASH FLOODING. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 417 PM EDT FRI JUN 10 2005 OHZ048-102115- COSHOCTON OH- 417 PM EDT FRI JUN 10 2005 ...THUNDERSTORMS... THUNDERSTORMS MOVING THROUGH NORTHERN COSHOCTON COUNTY... AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES EAST OF WARSAW....MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL CONTAIN VERY HEAVY RAIN... HAIL AND LIGHTNING. WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLISSFIELD...LAYLAND AND WARSAW KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 112 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 flash flood. Local standard time, as filed.
Several roads flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455483.